Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 209, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 24, 2006, 8:43 PM CDT for Tulsa County, Oklahoma. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2006, 8:43 PM CDT (01:43 UTC)
- Expired
- Apr 24, 2006, 9:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Tulsa County, OK
The radar
The Tulsa radar (KINX), 43 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 9:14 PM CDT | TSTM WND GST 60 | Owasso, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 5:30 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Apr 24, 8:43 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2326 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 250144
SVRTSA
OKC143-250245-
/O.NEW.KTSA.SV.W.0209.060425T0143Z-060425T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
843 PM CDT MON APR 24 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TULSA COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 945 PM CDT
* AT 836 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 16 MILES WEST OF SPERRY TO 16 MILES WEST OF
SAND SPRINGS...MOVING EAST AT 25 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...SPERRY...
SAND SPRINGS...OWASSO AND TULSA.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA UNTIL 2 AM. TORNADOES
CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE
PATH OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS. TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND
STAY AWAY FROM WINDOWS.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3619 9602 3618 9629 3608 9630 3608 9604
3607 9583 3634 9580 3636 9601
$$3 follow-up statements
000
WWUS54 KTSA 250208
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
907 PM CDT MON APR 24 2006
OKC143-250245-
/O.CON.KTSA.SV.W.0209.000000T0000Z-060425T0245Z/
TULSA OK-
907 PM CDT MON APR 24 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR TULSA COUNTY...
AT 905 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF SPERRY TO SPERRY TO
7 MILES WEST OF SAND SPRINGS...MOVING EAST AT 35 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SAND
SPRINGS...OWASSO AND TULSA.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
THIS STORM IS LIKELY PRODUCING LARGE HAIL AND DAMAGING WINDS. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
LAT...LON 3619 9602 3618 9629 3608 9630 3608 9604
3607 9583 3634 9580 3636 9601
$$000
WWUS54 KTSA 250230
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
930 PM CDT MON APR 24 2006
OKC143-250245-
/O.CON.KTSA.SV.W.0209.000000T0000Z-060425T0245Z/
TULSA OK-
930 PM CDT MON APR 24 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR TULSA COUNTY...
AT 928 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF TULSA TO 6 MILES
SOUTHEAST OF OWASSO TO 8 MILES NORTHEAST OF OWASSO...MOVING EAST AT
35 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BROKEN ARROW.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
THIS STORM IS LIKELY PRODUCING LARGE HAIL AND DAMAGING WINDS. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
LAT...LON 3619 9602 3618 9603 3608 9609 3608 9604
3603 9576 3634 9580 3636 9601
$$000
WWUS54 KTSA 250246
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
946 PM CDT MON APR 24 2006
OKC143-250256-
/O.EXP.KTSA.SV.W.0209.000000T0000Z-060425T0245Z/
TULSA OK-
946 PM CDT MON APR 24 2006
...THE SEVERE THUNDERSTORM WARNING FOR TULSA COUNTY EXPIRES AT 945 PM
CDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH
THIS STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 2 AM.
LAT...LON 3619 9602 3618 9603 3608 9609 3608 9604
3603 9576 3634 9580 3636 9601
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 7:35 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Apr 24, 7:35 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 735 PM CDT MON APR 24 2006 .MESOSCALE UPDATE... TULSA CELL MOVING NORTHEAST CONTINUES IN VERY FAVORABLE SHEAR/HELICITY ENVIRNMENT. HOWEVER... LATEST GRID LI VALUES BECOME POSITIVE AS CELL MOVES NORTHEAST. CELL MAY DISREGARD LI VALUES GIVEN SHEAR/HELICITY PARAMETERS. ROTATING PART OF CELL REACHES ROGERS COUNTY ABOUT 745 PM. .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
Hazardous weather outlook, Apr 24, 4:05 PM CDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 405 PM CDT MON APR 24 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 405 PM CDT MON APR 24 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...LATE THIS AFTERNOON. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. DISCUSSION... STRONG TO SEVERE THUNDERSTORMS THAT MOVED ACROSS NORTHEAST OKJLAHOMA DURING THE DAY WERE LOCATED OVER NORTHWEST ARKANSAS LATE THIS AFTERNOON. THE STORMS HAD GENERALLY WEAKENED BY LATE THIS AFTERNOON...AND WILL MOVE OFF TO THE EAST OF THE AREA BY EARLY THIS EVENING. MEANWHILE...ADDITIONAL SHOWERS AND THUNDERSTORMS HAVE DEVELOPED BACK TO THE WEST OF THE AREA ASSOCIATED WITH A SURFACE LOW PRESSURE SYSTEM OVER WESTERN OKLAHOMA AND A COLD FRONT TO THE WEST. THE ATMOSPHERE TO THE WEST REMAINS VERY UNSTABLE...AND THIS COMBINED WITH SUFFICIENT SHEAR SUGGESTS SUPERCELLS WILL BE POSSIBLE INTO THIS EVENING. AS THE EVENING PROGRESSES THE COLD FRONT WILL MOVE SOUTHEAST INTO THE AREA FOCUSING THE THUNDERSTORMS INTO A COMPLEX WITH THE POTENTIAL FOR HAIL AND STRONG WINDS. THIS COMPLEX WILL LAST INTO THE EARLY MORNING HOURS TUESDAY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS FROM TONIGHT WILL LINGER INTO TUESDAY MORNING BEFORE ENDING. HIGH PRESSURE WILL TAKE CONTROL LATER IN THE DAY AND WILL STAY OVER THE AREA WEDNESDAY AND THURSDAY. LATE THIS WEEK A COLD FRONT WILL SLOWLY ADVANCE INTO THE AREA FROM THE NORTH WHILE AN UPPER LEVEL LOW TRIES TO MOVE NORTHEAST INTO THE AREA FROM THE DESERT SOUTHWEST. THUNDERSTORM CHANCES WILL RESULT. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Apr 24, 7:44 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
744 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM HAIL OWASSO 36.27N 95.85W
04/24/2006 M1.00 INCH TULSA OK NWS EMPLOYEE
&&
JDSLocal storm report, Apr 24, 7:47 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
747 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL OWASSO 36.27N 95.85W
04/24/2006 M2.00 INCH TULSA OK NWS EMPLOYEE
&&
JDSLocal storm report, Apr 24, 7:58 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
758 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM HAIL 4 NE OWASSO 36.31N 95.80W
04/24/2006 E2.50 INCH ROGERS OK TRAINED SPOTTER
161ST EAST AVENUE AND 96TH STREET NORTH.
&&
JDSSpecial weather statement, Apr 24, 8:08 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
808 PM CDT MON APR 24 2006
OKZ055-250145-
WASHINGTON OK-
808 PM CDT MON APR 24 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
SOUTHERN WASHINGTON
AT 808 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11
MILES WEST OF RAMONA...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...VERA...RAMONA AND
OCHELATA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Apr 24, 8:10 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
810 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM HAIL AVANT 36.49N 96.06W
04/24/2006 E0.88 INCH OSAGE OK PUBLIC
&&
JDSSpecial weather statement, Apr 24, 8:33 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
833 PM CDT MON APR 24 2006
OKZ056-250215-
NOWATA OK-
833 PM CDT MON APR 24 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
NOWATA
AT 833 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15
MILES WEST OF WATOVA...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...NOWATA...WATOVA AND NEW
ALLUWE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:16 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 59 min |
| Apr 24, 7:28 PM CDT | Tornado Warning | TSA | Tulsa | 34 min |
| Apr 24, 7:39 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 48 min |
| Apr 24, 8:10 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 65 min |
| Apr 24, 8:14 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 61 min |
| Apr 24, 9:14 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 61 min |
| Apr 24, 9:17 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 28 min |
| Apr 24, 9:22 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 38 min |
| Apr 24, 9:25 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 43 min |
| Apr 24, 10:16 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes | 59 min |
| Apr 24, 10:57 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Sequoyah | 63 min |
| Apr 24, 11:10 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 50 min |
| Apr 24, 11:52 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 38 min |
| Apr 24, 11:53 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 52 min |
| Apr 25, 12:00 AM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 30 min |
| Apr 25, 12:58 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 47 min |
| Apr 25, 1:48 AM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 57 min |
| Apr 25, 2:19 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 56 min |
| Apr 25, 2:42 AM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 63 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.